MAUDE Adverse Event Report: EXACTECH, INC. OPTETRAK; CEMENTED CR FEMORAL SZ 2

EXACTECH, INC. OPTETRAK; CEMENTED CR FEMORAL SZ 2
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bacterial Infection (1735)
Date of Event 06/11/2005
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported by united kingdom national joint registry (uknjr), this (b)(6) years old, female patient underwent primary total prosthetic replacement of the right knee on (b)(6) 2005.On (b)(6) 2005, approximately 5 months post implantation, the patient underwent revision due to infection.Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by the united kingdom national joint registry (uknjr); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.It is found in a review of the labeling and ifu 700-096-004, it is known that device specific risks consist of: fracture, migration, loosening, subluxation, or dislocation of the prothesis or any of its components, any of which may require a second surgical intervention or revision.Infection is a known surgical risk.As part of the preoperative assessment, the surgeon must ensure that no biological, biomechanical, or other factors exist that might adversely affect the surgery and/or postoperative period.Revisions or surgical interventions are a known complication found in joint replacements.All patients should be instructed on the limitations of the prosthesis and the possibility of subsequent surgery.The patient should be cautioned to monitor activities and protect the replaced joint from unreasonable stresses and follow the written instructions of the physician with respect to follow-up care and treatment.The surgeon must be fully knowledgeable about all aspects of the surgical technique to use the implants in accordance with the indications and contraindications and be trained according to the proper use of the system instrumentation and implants.It is a known complication that a patient¿s age, weight, or activity level would cause the surgeon to expect early failure of the system.As noted in ¿why are total knee arthroplasties failing today¿has anything changed after 10 years?¿, the top five reasons for total knee arthroplasty revision/surgical intervention account for approximately 85% of the reasons that drive revision/surgical intervention.The failure mechanisms are as follows: 39.9% for loosening; 27.4% for infection; 7.35% for instability; 4.7% for periprosthetic fracture; and 4.5 % for arthrofibrosis.In early revisions (less than two years) infection was found to be the most common failure mechanism and late revisions show aseptic loosening as the most common reason.1 sharkey, p.L.(2014, september).Why are total knee arthroplasties failing today¿has anything changed after 10 years?; the journal of arthroplasty, 29.Infection is a clinically well-known potential complication of any surgical procedure including knee arthroplasty.If infection occurs after knee replacement, whether related to the procedure or otherwise, the foreign metal and plastic implants can serve as a surface for the bacteria to latch onto, inaccessible to antibiotics.Even if the implants remain well fixed, the pain, swelling, and drainage from the infection make the revision surgery necessary.With current surgical techniques and antibiotic regimens, the rate of infection following total knee arthroplasty ranges from 0.4% to 2.5%.2 the highest risk period for infection is between six months and three years.3 2.P.B.Voleti, k.D.Baldwin, and gwo-chin lee.¿use of static or articulating spacers for infection following total knee arthroplasty: a systematic literature review¿.The journal of bone and joint surgery.Sept 2013; 95-a: 1594-9.3.J.B.Meding, m.A.Ritter, k.E.Davis, and a.Farris."meeting increased demand for total knee replacement and follow-up: determining optimal follow-up".The bone and joint journal.Nov 2013; 95-b: 1484-9.Sterile certification reviewed; devices were sterilized and released according to specifications.Based on review of all available information, there is no evidence to suggest that the reported event is related to any design or manufacturing issues.The event reported was likely the result of patient conditions.There has been no patient medical history information provided; therefore, the patient risk/clinical factors cannot be assessed.This submission represents 1 of 163 events identified via active surveillance activities utilizing data form the united kingdom national joint registry (uknjr).Follow-ups for additional information cannot be performed for this complaint as the information was submitted as complete by the registry; there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided and it is not possible to obtain any of the devices.
 
Event or Problem Description
As reported by united kingdom national joint registry (uknjr), this (b)(6) years old, female patient underwent primary total prosthetic replacement of the right knee on (b)(6) 2005.On (b)(6) 2005, approximately 5 months post implantation, the patient underwent revision due to infection.Follow-ups for additional information cannot be performed for this complaint, information was submitted as complete by the united kingdom national joint registry (uknjr); there is no identification of facilities or surgeons.All available information about the event and/or patient has been provided.These devices are used for treatment not diagnosis.Sterile certification reviewed; devices were sterilized and released according to specifications.Based on review of all available information, there is no evidence to suggest that the reported event is related to any device design or manufacturing issues.The event reported was likely the result of patient conditions.There has been no patient medical history information provided; therefore, the patient risk/clinical factors cannot be assessed.

Brand Name
OPTETRAK
Common Device Name
CEMENTED CR FEMORAL SZ 2
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
MDR Report Key9695461
Report Number1038671-2020-00040
Device Sequence Number2824483
Product Code JWH
UDI-Device Identifier10885862039521
UDI-Public10885862039521
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2005
Device Explanted Year2005
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/29/2009
Device Model NumberN/A
Device Catalogue Number200-01-02
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/15/2020
Initial Report FDA Received Date02/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR